Fentanyl drug abuse and addiction is becoming more and more common. It is cheaper than heroin and is laced, cut into or used as a filler with other drugs. It is also accidentally mixed by suppliers who use the same equipment for other drugs. Fentanyl is very dangerous because it is a synthetic opioid drug twenty to fifty times more potent than heroin and most users do not even know they are using it. This makes accidental overdoses very common and often times, tragic.
What Causes a Fentanyl Addiction – How Does the Brain Behave?
Like heroin, fentanyl bonds to the brain’s pleasure receptors. This creates a dependency because the brain begins to crave this feeling. The brain also stops filling these pleasure receptors and waits for the drug instead. At this point, the user (whether known or not) is suffering from fentanyl drug abuse. Once someone is addicted, physical symptoms are also felt throughout the body if a certain amount of time passes without the drug. Fentanyl withdrawl sets in shortly thereafter, which can be most unpleasant.
Signs and Symptoms of Fentanyl Drug Abuse and Addiction
There are many signs and symptoms of fentanyl use. With early detection, you might be able to stop your loved one’s drug experimentation or recreational drug use from turning into a drug addiction. If your loved one is using fentanyl, or drugs laced with fentanyl you may recognize some of these classic signs of use (some also similar to opioid use):
How Does Fentanyl Use Affect Personality and Behaviour? Signs of Drug Use
It is important to note that personality and behavioural changes may be the first apparent signs of drug use. Changes in effectiveness and interest at work, depression and a lack of interest in usual hobbies and sudden, unexplained financial hardship are all potential signs of fentanyl drug abuse or addiction from another drug.
Fentanyl Overdose is a Potential Risk With Every Use and It Can be Fatal
Many drug users who were treated for having a fentanyl overdose were unaware fentanyl was in their system at all, thinking they were using heroin, cocaine or another drug of choice. They may dose out their usual amount, but if it is mixed with fentanyl, they may be dosing too much. This can cause an accidental overdose. If someone is overdosing, it is important to act quickly and call 911 for immediate help.
Contact Us for Help with Fentanyl Drug Abuse or Addiction Today
If you are concerned a loved one maybe suffering from fentanyl drug abuse or drug addiction, please contact us for help. Our caring, experienced staff are ready assist you. We can be reached at 1-800-801-8354.